Drought, Benton
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Benton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.339, -94.256 (the zone’s center; the record gives no point)
Rainfall was once again sporadic across northwestern Arkansas during September 2012 with hot and dry weather dominating the region throughout much of the month. A few cold frontal passages did yield some much needed rainfall but it was too spotty to make a real difference in the ongoing drought conditions across the area.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Rainfall was once again sporadic across northwestern Arkansas during September 2012 with hot and dry weather dominating the region throughout much of the month. A few cold frontal passages did yield some much needed rainfall but it was too spotty to make a real difference in the ongoing drought conditions across the area. Despite a few locations actually receiving slightly above normal precipitation during the month, the area as a whole received between 25 and 75 percent of normal. Exceptional (D4) drought conditions persisted during the month across much of Benton, Washington, Carroll, and Madison Counties while extreme (D3) drought conditions persisted across Sebastian, Crawford, and Franklin Counties. Monetary damage estimates resulting from the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 31, 10:47 PM CST, 1 hour 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1147 PM CDT FRI AUG 31 2012 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. SHOWER ACTIVITY ASSOCIATED WITH ISAAC REMNANTS REMAIN CLOSEST TO FAR NE OK AND NW AR...AND WILL CONTINUE TO CARRY VCSH ACROSS THE AR TAF SITES FOR THE EARLY PORTION OF THE TAF. VFR CONDITIONS ARE EXPECTED ACROSS THE OK TAF SITES AND KFSM. ELSEWHERE...MVFR/ BRIEF IFR CIGS ARE POSSIBLE OVERNIGHT...WITH SOME MVFR VSBYS ACROSS KFYV AND KXNA. VFR CONDITIONS ARE EXPECTED ACROSS NW AR FROM ~15Z. && .PREV DISCUSSION... /ISSUED 741 PM CDT FRI AUG 31 2012/ DISCUSSION... REMNANT LOW OF ISAAC IS NORTH OF SPRINGFIELD MO AND IS SLOWLY DRIFTING NORTH. AS SUNSET APPROACHES...SHOWER ACTIVITY HAS WANED ON THE WEST AND SOUTHWEST SIDE OF THE SYSTEM. SOME REDEVELOPMENT COULD OCCUR TONIGHT WITH THE REMNANTS OF ISAAC SLOW TO PULL AWAY. HOWEVER...OVERALL COVERAGE WILL BE LIMITED AND HAVE THUS REDUCED POPS FOR TONIGHT. NO OTHER CHANGES WERE NEEDED. TEXT PRODUCTS HAVE BEEN UPDATED. LACY PREV DISCUSSION... /ISSUED 611 PM CDT FRI AUG 31 2012/ DISCUSSION... SHOWER ACTIVITY ASSOCIATED WITH ISAAC REMNANTS STILL CIRCULATING ACROSS NE OK AND NW AR. WILL CARRY VCSH ACROSS THE AR TAF SITES FOR THE EARLY PORTION OF THE TAF. VFR CONDITIONS ARE EXPECTED ACROSS THE OK TAF SITES. ELSEWHERE...MVFR/IFR CIGS WILL CONTINUE OVERNIGHT...WITH SOME MVFR VSBYS ACROSS KFYV AND KXNA. VFR CONDITIONS ARE EXPECTED FROM ~13Z. PREV DISCUSSION... /ISSUED 301 PM CDT FRI AUG 31 2012/ DISCUSSION... THE CENTER OF TROPICAL DEPRESSION ISAAC HAS MOVED NORTHWARD INTO SOUTHWEST MISSOURI BETWEEN JOPLIN AND SPRINGFIELD. SCATTERED SHOWERS REMAIN ACROSS PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. AS THE SYSTEM CONTINUES TO PUSH NORTHWARD...THE GREATEST CHANCE OF ADDITIONAL PRECIPITATION WILL BE ACROSS FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS TONIGHT AND INTO TOMORROW. THUNDER CHANCES ARE LOW ENOUGH TO PRECLUDE MENTION THROUGH MIDDAY TOMORROW. ADDITIONAL RAINFALL AMOUNTS SHOULD BE LIGHT. ANY REMAINING SHOWERS OR THUNDERSTORMS ASSOCIATED WITH ISAAC SHOULD BE OUT OF THE AREA BY TOMORROW EVENING. HOT AND DRY CONDITIONS WILL MOVE INTO THE AREA BY SUNDAY AND PERSIST THROUGH A GOOD PORTION OF NEXT WEEK. WITH MUCH OF THE AREA /ESPECIALLY EASTERN OKLAHOMA/ SEEING VERY LITTLE RAINFALL FROM ISAAC...HIGHER DEW POINTS AND HUMIDITY WILL BE LESS OF A CONCERN THAN IT LOOKED TO BE A FEW DAYS AGO. HOWEVER...THE TRADE OFF IS HIGHER EXPECTED TEMPERATURES...ESPECIALLY SUNDAY AND MONDAY. A GOOD PORTION OF THE AREA SHOULD SEE TRIPLE DIGIT HIGHS THIS LABOR DAY WEEKEND. HEAT ADVISORIES MAY BE REQUIRED FOR A PORTION OF THE AREA. THE UPPER LEVEL RIDGE WILL BREAK DOWN SOMEWHAT TOWARD THE MIDDLE TO LATTER PART OF NEXT WEEK...BRINGING IN COOLER TEMPERATURES AND SMALL THUNDERSTORM CHANCES. BOTH THE GFS AND THE ECMWF ARE ADVERTISING A NICE FRONT AND COOL DOWN TOWARD THE END TO THE JUST AFTER THIS VALID FORECAST PERIOD...ALTHOUGH NEITHER CAN AGREE WITH EACH OTHER OR THEIR PREVIOUS RUNS ON THE TIMING. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99 AVIATION...23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 812 PM CDT FRI AUG 31 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 812 PM CDT FRI AUG 31 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. MONDAY AND TUESDAY...DANGEROUS HEAT POTENTIAL. WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... LEFT OVER MOISTURE FROM ISAAC COMBINED WITH DAYTIME HEATING WILL PRODUCE SCATTERED AFTERNOON THUNDERSTORMS ON SATURDAY...MAINLY OVER NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. UPPER RIDGING WILL BRIEFLY BUILD OVER THE SOUTHERN PLAINS EARLY NEXT WEEK...AND AFTERNOON HEAT INDICES ARE EXPECTED TO CLIMB INTO THE 100 TO 105 DEGREE RANGE. A FRONT WILL BRING COOLER TEMPERATURES AND A CHANCE FOR THUNDERSTORMS FOR THE MIDDLE TO LATTER PART OF NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
7 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, September 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 410811, 410812, 410813, 410814, 410815, 410816, 410817.